MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 38 MM DIAMETER; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 38 MM DIAMETER; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Scar Tissue (2060); Limited Mobility Of The Implanted Joint (2671)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2020-00185 and 3007963827-2020-00186.Medical devices: femur cemented cruciate retaining (cr) standard left size 8 catalog#: 42502606401 lot#: 64439138, articular surface medial congruent (mc) left 12 mm height catalog#: 42512100812 lot#: 64419807, natural tibia cemented 5 degree stemmed left size e catalog#: 42532007101 lot#: 64459817.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent left knee manipulation under anesthesia approximately two months after initial implantation due to stiffness, difficulty ambulating, limited range of motion, and a diagnosis of arthrofibrosis.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g4, g7, h2, h3, h6, and h10.Arthrofibrosis is defined as a complication of injury or trauma where an excessive scar tissue response leads to painful restriction of joint motion, with scar tissue forming within the joint and surrounding soft tissue spaces and persisting despite rehabilitation exercises and stretches.A manipulation of the joint is needed to loosen the scar tissue to regain range of motion.Manipulation under anesthesia is a non-invasive technique performed for treating stiffness and poor range of motion following total joint replacement.According to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.With anesthesia is (mua).Per clinical orthropaedics and related research (how to treat the stiff total knee arthroplasty?: a systematic review), mua is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.As the indication for manipulation under anesthesia is related to arthrofibrosis, limited range of motion and stiffness, complaint categories will be coded as medical : adhesions/scar tissue, medical: range of motion (rom): limited mobility and medical: stiffness.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.

Brand Name
ALL POLY PATELLA CEMENTED 38 MM DIAMETER
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key10356062
Report Number0002648920-2020-00362
Device Sequence Number2330307
Product Code JWH
UDI-Device Identifier00889024247659
UDI-Public(01)00889024247659(17)271031(10)64580484
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42540000038
Device Lot Number64580484
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer08/07/2020
09/25/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/31/2020
09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient Weight79